- OXYCODONE IS extremely ADDICTIVE.
- You could wean off oxycodone but the entire process is not easy.
- There are some side effects of Oxycodone that could be very uncomfortable.
- If you’ve quit using Oxycodone suddenly, Stop!
Oxycodone is not just your average painkiller; it is potent to cause a person to become physically dependent in a matter of weeks or even days of consecutive. So if you’re asking if Oxycodone is an addictive drug? The answer is yes!
OXYCODONE IS extremely ADDICTIVE.
If you find yourself caught up in this situation and you are thinking of stopping safely, you have to be aware of what actually happens to your brain and body once you stop using Oxycodone, how this drug works, its possible adverse effects, and how you can stop using and not get harmed.
You could wean off oxycodone but the entire process is not easy.
If you are just taking Oxycodone for pain relief and have not really developed a dependence on the drug, the intake is not a problem because your brain and your body are yet to get used to the drug’s presence in the system. You will not experience shock once the pure opioid agonist is removed from your body.
However, if your experience is on the pathway of regular dosing, then you should never stop cold turkey on oxycodone because the repeated use of the drug makes your body adapt to the opioid. This is a phenomenon known as physical dependence.
Basically, if you are trying to stop Oxycodone use after regularly dosing, you will experience several withdrawal symptoms. The repeated exposure to the drug has already altered the way your brain functions being more or less functional when Oxycodone is either present or absent.
Oxycodone can alter the area of our brain at the base known as the locus ceruleous and the mesolimbic reward system. The opioid molecules are known to attach to the mu receptors of the brain cells in the locus ceruleous and suppress the release of a chemical called noradrenaline. This results in feeling drowsy, slower respiration, and a lower blood pressure.
The repeated exposure to drugs like Oxycodone increases the level of activity of the neurons in the locus ceruleous. When the opioids are absent from the body and are no longer available to suppress the enhanced activity of the brain cells, the LC neurons will release an overwhelming amount of noradrenaline. For this reason, you will experience jitters, muscle cramps, diarrhea, and anxiety.
There are some side effects of Oxycodone that could be very uncomfortable.
Withdrawing from Oxycodone can be uncomfortable. The adverse effects of which can be similar to that of other opioids and opiates. Your withdrawal symptoms can range anything from mild to moderate and severe. Some of these withdrawal symptoms could be felt:
- Rapid heart beat
Diagnostic criteria for withdrawal from opioids include 3 or more of these symptoms:
- Watery eyes
- Runny nose
- Dysphoric (negative mood)
- Dilated pupils
- Muscle aches
If you’ve quit using Oxycodone suddenly, Stop!
You may experience some serious symptoms if you stop Oxycodone use abruptly. You should seek supervision from a medical professional for detoxification with opioid or nonopioid meds to manage the symptoms. If you have also decided to go cold turkey on oxycodone, you should make preparations to help manage the withdrawal symptoms.